Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Sharp pain under ribs mostly on the left side and middle, nausea. Taking ibuprofen. Suggestions?

I have been for a while, having sharp pains at the bottom of my ribs mostly on the left side and right in the middle. Off and on. The last couple of days it has gotten worse, I was unable to sleep due to the pain. Ibuprofen does nothing. Also when the pain comes along now I get naseous like I want to vomit . Any information wouldbe great! Please help!!!!
Asked On : Sun, 3 Mar 2013
Answers:  2 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello, brynellc,
From the location of the pain ,it appears there could be some
problem with your stomach. It is quite possible that you have
acid sensitivity or even a beginning of an ulcer. Nausea could
be related to that. Unfortunately, Ibuprofen can make things
worse because it can irritate the lining of the stomach and
cause small erosions or ulcers .
What I would suggest , stop Ibuprofen. Get over the counter
PPI such as Omeprazole, Lansoprazole, Esomeprazole or
Rabeprazole. You can take this twice a day about an hour before
your meals morning and evening. Do this for two weeks and see
if it makes a difference. Also, watch your diet. Avoid excess
caffeine, alcohol, spicy ,greasy or fatty foods. Cut back on dairy
products since the calcium in them can increase the acid.
If the symptoms persist , you may need an upper GI-X-rays and
a sonogram of the abdomen, perhaps even an endoscopy.
I wish you well.
Answered: Sun, 3 Mar 2013
I find this answer helpful
Emergency Medicine Specialist Dr. R.A. Singh's  Response
Hi Brynellc,
Thanks for writing your query.

After reading your post, it seems that you are having increased acidity and gas production in your stomach which results in the symptoms mentioned by you.

You should follow some precautions like :-
1. Avoid spicy/oily foods.
2. Donot miss a meal.
4. Avoid cigarrete/alcohol, if any.
5. Avoid emotional/mental stress.
6. Drink atleast 8-10 glasses of water daily.
7. Donot self medicate especially with pain killers(like Ibuprofen) and steroids.

You can take antacid like Omeprazole 20 mg once a day along with Domperidone 10 mg.
Antacid in gel or liquid form is also beneficial as it forms a protective layer over the damaged mucosa of the stomach.

If the problem persists, you can get yourself investigated for H. pylori infection and get an Endoscopy done.
I hope this is helpful to you.
Answered: Sun, 3 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor